Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 396, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2001, 1:10 AM CDT for Blaine County, Kingfisher County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 1:10 AM CDT (06:10 UTC)
- Expired
- Jun 5, 2001, 1:50 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, OK, Kingfisher County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3841 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 050610 SVROKC OKC011-073-050650- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 110 AM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGFISHER COUNTY IN CENTRAL OKLAHOMA BLAINE COUNTY IN NORTHWEST OKLAHOMA * UNTIL 150 AM CDT * AT 110 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF OKEENE...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE DOVER...HENNESSEY...HITCHCOCK... LOYAL AND OKEENE HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3616 9839 3592 9838 3595 9786 3618 9783 WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:00 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 10:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT MON JUN 4 2001 LOSS OF DAYTIME HEATING SHOULD HELP TO GRADUALLY WEAKEN THE CURRENT CROP OF STRONG AND SEVERE THUNDERSTORMS. HOWEVER... A CHANCE OF STORMS WILL PERSIST OVERNIGHT... ESPECIALLY IN THE NORTH WHERE THE COMBINED EFFECTS OF THE LOW-LEVEL JET AND SURFACE TROUGH WILL FAVOR CONTINUING STORM DEVELOPMENT... ALTHOUGH PROBABLY NOT AS STRONG AS THOSE OF THIS EVENING. WE WILL ALSO HAVE TO MONITOR THE PROGRESS OF THE STORM SYSTEM JUST TO OUR SOUTHWEST. IR IMAGERY SHOWS COOLING TOPS... SO IF THIS TREND CONTINUES WE WILL ALSO NEED TO MAINTAIN SIGNIFICANT POPS IN THE SOUTHWEST ZONE GROUPS. WINDS MAY NEED TO BE NUDGED UP A BIT IN THE WESTERN ZONES OVERNIGHT. ONCE WE GET A CHANCE TO PERUSE THE NEW MODEL GUIDANCE WE CAN MAKE THE FINAL DECISION ON THAT. THESE ITEMS WILL PROBABLY BE UPDATED BETWEEN 11 PM AND MIDNIGHT. FCSTID = 2?3 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 4, 9:40 PM CDT, 3 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 4 N SWEETWATER OK 1.75 INCH HAIL
06/04/01 ROGER MILLS GOLF BALL SIZE HAIL
REPORTED BY EM.
0937 PM 12 N ALVA OK .88 INCH HAIL
06/04/01 WOODS REPORTED BY PUBLICLocal storm report, Jun 4, 9:59 PM CDT, 3 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM CHEYENNE OK .75 INCH HAIL
06/04/01 ROGER MILLS REPORTED BY SHERIFFS OFFICELocal storm report, Jun 4, 10:22 PM CDT, 2 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM 7$ NW REYDON OK 1.75 INCH HAIL
06/04/01 ROGER MILLS RPTD BY REYDON EOC TO BE ON
TX/OK STATE LINE.
TLLocal storm report, Jun 4, 10:35 PM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1031 PM 2 S REYDON OK 1.75 INCH HAIL
06/04/01 ROGER MILLS REPORTED BY EM
1021 PM 5 N STRONG CITY OK TORNADO
06/04/01 ROGER MILLS LOCATION EST BASED
ON RPT FRM LEEDEY FD.Local storm report, Jun 5, 12:09 AM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1209 AM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM BUFFALO OK .88 INCH HAIL
06/05/01 HARPER RPTD BY CO S.O.
TLLocal storm report, Jun 5, 1:10 AM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
110 AM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 AM SEiILING OK .88 INCH HAIL
06/05/01 DEWEY RPTD BY HAM RADIO SPOTTER.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 36 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 35 min |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
| Jun 4, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 39 min |
| Jun 4, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jun 4, 9:06 PM CDT | Tornado Warning | OUN | Roger Mills | 29 min |
| Jun 4, 9:36 PM CDT | Tornado Warning | OUN | Roger Mills | 39 min |
| Jun 4, 9:40 PM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 61 min |
| Jun 4, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 51 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | OUN | Roger Mills | 47 min |
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 49 min |
| Jun 4, 11:08 PM CDT | Tornado Warning | OUN | Roger Mills | 52 min |
| Jun 4, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 63 min |
| Jun 4, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| Jun 4, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 4, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 5, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 5, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 23 min |
| Jun 5, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 30 min |
| Jun 5, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 40 min |
| Jun 5, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 26 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 31 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 44 min |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 38 min |
| Jun 5, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 5, 6:56 PM CDT | Tornado Warning | OUN | Woodward | 34 min |
| Jun 5, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.